MAUDE Adverse Event Report: ABIOMED, INC. IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP

ABIOMED, INC. IMPELLA CP; TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Model Number IMPELLA CP
Medical Device Problem Code Restricted Flow rate (1248)
Health Effect - Clinical Codes Arrhythmia (1721); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The impella device was not received from the customer, therefore, investigation of the device was not possible.Should the device or any new information be received, a supplemental mdr will be filed.This report is being filed as part of a retrospective review of historical records.As noted in the impella ifu: impella cp with smart assist system.Section: general patient care considerations: ¿assess access site for bleeding and hematoma.¿ section: entering cardiac output: use of the repositioning sheath and peel-away introducer.¿remove the peel-away introducer completely from the artery over the catheter shaft to prevent trauma and significant bleeding and apply manual pressure above the puncture site.¿ section: potential adverse events (united states): ¿acute renal dysfunction, aortic valve injury, bleeding, cardiogenic shock, cerebral vascular accident/stroke, death, hemolysis, limb ischemia, myocardial infarction, renal failure, thrombocytopenia and cardiac or vascular injury (including ventricular perforation).¿.
 
Event or Problem Description
The complainant reported a patient in acute myocardial infarction/cardiogenic shock was implanted with an impella cp device for mechanical circulatory support.Hemostasis was achieved.While on support the patient experienced continuous suction alarms.Echo had been obtained prior to that and per cardiologist impella was in ¿ok position.¿ the patient started having runs of wide complex tachycardia with a pulse after arriving.The provider agreed to get another echo given new persistent suction alarms now on p2 and arrhythmias.Impella noted at 4cm from av annulus, repositioned and measured 3.6 cm from av annulus.New cm marking at 90.5.P level increased to p4, but the patient continues to have suction.The patient has known mitral regurgitation (mr), difficult to assess at this time with color doppler.Suction alarms disabled, notified provider and nurse at bedside to monitor closely for signs of hemolysis.The patient also had hemostasis which had been achieved with the two per close sutures that had been placed at time of insertion.The patient was successfully weaned from the impella and the device explanted.
 
Additional Manufacturer Narrative
This complaint has been identified as part of a retrospective review.Due to the limited clinical information and lack of available data/product the root cause of this investigation is not determined.

Brand Name
IMPELLA CP
Common Device Name
TEMPORARY NON-ROLLER TYPE LEFT HEART SUPPORT BLOOD PUMP
Manufacturer (Section D)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill dr.
danvers MA 01923
Manufacturer Contact
derek sammarco
MDR Report Key20092828
Report Number1220648-2024-17086
Device Sequence Number7838060
Product Code OZD
UDI-Device Identifier00813502011388
UDI-Public(01)00813502011388(10)1428321(17)210831
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P140003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Model NumberIMPELLA CP
Device Catalogue Number0048-0032
Device Lot Number1428321
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer02/14/2025
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age54 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite